MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP260H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Can you confirm that the needle pieces were removed from the patient during the same procedure?.
 
Event or Problem Description
It was reported that the patient underwent a laparoscopic cholecystectomy procedure on (b)(6) 2019 and suture was used.The needle broke while pushing through the fascia.There were no fragments generated.The procedure was completed successfully without reported delay.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: can you confirm that the needle pieces were removed from the patient during the same procedure? - yes the needle pieces were all recovered.

Brand Name
VCL+ UD 27IN 0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8737201
Report Number2210968-2019-83332
Device Sequence Number14112673
Product Code GAM
UDI-Device Identifier10705031051805
UDI-Public10705031051805
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP260H
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/08/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/26/2019
Patient Sequence Number1